Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 15, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 2, 2012, 4:35 AM CDT for 6 counties in Texas. It took effect at Apr 2, 2012, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2012, 4:35 AM CDT (09:35 UTC)
- In effect from
- Apr 2, 2012, 11:00 AM CDT
- Expired
- Apr 2, 2012, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4507 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853 WWUS84 KAMA 020935 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 435 AM CDT MON APR 2 2012 TXZ011>013-016>018-022100- /O.NEW.KAMA.FW.W.0015.120402T1600Z-120403T0200Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 435 AM CDT MON APR 2 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWESTERN AND THE SOUTH CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL FALL TO 5 TO 10 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ CLK FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
284 WWUS84 KAMA 022054 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 354 PM CDT MON APR 2 2012 TXZ011>013-016>018-030200- /O.CON.KAMA.FW.W.0015.000000T0000Z-120403T0200Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 354 PM CDT MON APR 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL BE IN THE 5 TO 10 PERCENT RANGE. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ GOEHRING FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
368 WWUS84 KAMA 030158 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 858 PM CDT MON APR 2 2012 TXZ011>013-016>018-030300- /O.EXP.KAMA.FW.W.0015.000000T0000Z-120403T0200Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 858 PM CDT MON APR 2 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE... THE RED FLAG WARNING FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE WILL EXPIRE AT 9 PM CDT THIS EVENING. WINDS HAVE DIMINISHED TO LESS THAN 20 MPH AND RELATIVE HUMIDITIES WILL CONTINUE TO INCREASE OVERNIGHT. $$ KB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 11:46 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 1, 11:46 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1146 PM CDT SUN APR 1 2012 .AVIATION... FOR THE 06Z TAFS...VFR CONDITIONS ARE ANTICIPATED...BUT WE HAVE LOW CONFIDENCE WITH RESPECT TO THE TIMING/POSITION OF A COLD FRONT...WIND SPEEDS...AND PRECIPITATION CHANCES. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE KDHT AND KGUY TAF SITES AROUND 15Z ON MONDAY WITH WINDS SHIFTING TO THE N/NNE. THE FRONT COULD ARRIVE AS EARLY AS 13Z OR IT MAY EVEN REMAIN NORTH OF THESE TWO TAF SITES THROUGH 01Z. IF THE FRONT DOES PUSH THROUGH...IT IS EXPECTED TO LIFT NORTH OF KGUY AND KDHT 20Z-01Z WITH WINDS SHIFTING MORE TO THE ENE OR EVEN THE SE. THE FRONT WILL FINALLY PUSH SOUTH OF KDHT AND KGUY AGAIN AROUND 01Z. HAVE MODERATE TO HIGH CONFIDENCE THAT THE FRONT WILL REMAIN NORTH OF KAMA THROUGH THE END OF THE TAF PERIOD. GUSTY S/SSW WINDS COULD APPROACH AWW CRITERIA AT KAMA 20Z- 01Z...BUT CONFIDENCE OF OCCURRENCE IS LOW. NOT COMPLETELY OUT OF THE QUESTION THAT MVFR CIGS COULD DEVELOP AT KGUY AND KDHT AT THE VERY END OF THIS TAF PERIOD...BUT WE ELECTED TO KEEP THEM OUT DUE TO LOW CONFIDENCE. STILL A SMALL POSSIBILITY THAT -RA COULD IMPACT KDHT AFTER 21Z MONDAY...BUT CONFIDENCE IS TOO LOW TO INCLUDE AT THIS TIME. DID INSERT VCSH REMARKS AT KGUY AFTER 01Z WHERE CONFIDENCE IS HIGHER...AND THERE COULD EVEN BE SOME THUNDERSTORMS INVOLVED. JACKSON && .PREV DISCUSSION... /ISSUED 849 PM CDT SUN APR 1 2012/ UPDATE... CANCELLED RED FLAG WARNING A BIT EARLY...DUE TO DEMISE OF WINDS. UPDATED TEXT PRODUCTS HAVE BEEN ISSUED. COCKRELL PREV DISCUSSION... /ISSUED 640 PM CDT SUN APR 1 2012/ AVIATION... FOR THE 00Z TAFS...VFR CONDITIONS ARE EXPECTED. CONFIDENCE IS LOW ON TIMING THE ARRIVAL OF A COLD FRONT AT KDHT AND KGUY AND ON WIND SPEEDS AT ALL TAF SITES ON MONDAY. STRONG...GUSTY SSW WINDS WILL DIMINISH BY 02Z...BUT THEY COULD OCCASIONALLY BE GUSTY OVERNIGHT...MAINLY AT KAMA AND KGUY. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE KDHT AND KGUY TAF SITES AROUND 15-16Z ON MONDAY WITH WINDS SHIFTING TO THE N/NNE AND BECOMING GUSTY. HOWEVER...THE FRONT COULD ARRIVE AS EARLY AS 13Z OR EVEN REMAIN NORTH OF THE TAF SITES THROUGH THE END OF THIS PERIOD. WINDS MAY SHIFT MORE TO THE ENE OR EVEN THE SE AT KDHT AND KGUY AFTER 20Z AS THE FRONT LIFTS BACK TO THE NORTH. HAVE HIGH CONFIDENCE THAT WINDS WILL REMAIN PREDOMINANTLY FROM THE S/SSW AT KAMA THROUGH 17-00Z WITH GUSTS NEAR 35 KT...PARTICULARLY 20-23Z. WINDS COULD APPROACH AWW CRITERIA AT KAMA...BUT CONFIDENCE OF OCCURRENCE IS LOW. THERE IS A SMALL CHANCE FOR -RA TO AFFECT THE KDHT TAF SITE AT THE VERY END OF THIS PERIOD...BUT CONFIDENCE IS TOO LOW TO MENTION AT THIS TIME. JACKSON PREV DISCUSSION... /ISSUED 226 PM CDT SUN APR 1 2012/ DISCUSSION... SOUTHWEST AND SOUTH WINDS ARE EXPECTED TO STAY UP IN THE 15 TO 25 MPH RANGE THROUGH TONIGHT AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF AN APPROACHING UPPER LEVEL TROUGH. A LOW PRESSURE SYSTEM ALOFT IS EXPECTED TO CLOSE OFF OVER WESTERN NEW MEXICO BY MONDAY MORNING. A COLD FRONT IS EXPECTED TO MOVE SOUTH ALONG THE LEE-SIDE OF THE ROCKIES MONDAY MORNING INTO MONDAY AFTERNOON. THE SURFACE PRESSURE GRADIENT WILL GET QUITE TIGHT BEHIND THIS FRONT AND IT MAY LEAD TO THE ISSUANCE OF A WIND ADVISORY ACROSS THE NORTHWEST CWA FOR MONDAY AFTERNOON AND MONDAY EVENING. THE COLD FRONT WILL THEN MOVE THROUGH THE REST OF THE TEXAS PANHANDLE MONDAY EVENING WITH WINDY CONDITIONS ACROSS THE AREA. THIS FRONT MAY TOUCH OFF A FEW SHOWERS AND THUNDERSTORMS ACROSS THE PANHANDLES ON MONDAY. IT LOOKS LIKE THE BEST CHANCE WILL BE BEHIND THE FRONT IN THE NORTHWEST CWA WHERE SURFACE MOISTURE WILL START TO POOL. IT IS STILL UNCLEAR IF ENOUGH MOISTURE WILL BE ABLE TO STAY FAR ENOUGH WEST TO HELP SPARK SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT ACROSS THE SOUTHEAST HALF OF THE TEXAS PANHANDLE. WILL KEEP THE SMALL POPS GOING ACROSS THESE AREAS FOR THE OUTSIDE CHANCE THAT A SHOWER OR STORM MAY DEVELOP. INCREASING LIFT AND MOISTURE WILL HELP TO BRING A BETTER CHANCE OF SHOWERS TO THE REGION MONDAY NIGHT INTO TUESDAY MORNING. THE FORECAST SOUNDINGS SUGGEST THAT THE RAIN MAY MIX WITH SNOW IN THE FAR NORTHWEST LATE MONDAY NIGHT INTO EARLY TUESDAY...SO HAVE MENTION A LIGHT MIX THERE. BY TUESDAY AFTERNOON THE UPPER LEVEL CUTOFF LOW WILL BE MOVING NORTHEAST ACROSS THE FAR NORTHWEST CWA. AS THE COLD CORE OF THE LOW MOVES OVER THE PANHANDLES IT COULD SPARK ADDITIONAL SHOWERS TUESDAY AFTERNOON INTO TUESDAY EVENING. THE UPPER LEVEL LOW WILL THEN MOVE AWAY FROM THE CWA BY WEDNESDAY...TAKING THE PRECIPITATION WITH IT. A DRYING AND WARMING TREND WILL BE FOUND ACROSS THE PANHANDLES THROUGH THE REST OF THE WEEK. ONE COULD ARGUE TO ADD A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE EASTERN CWA FRIDAY EVENING ALONG A DRYLINE...BUT IT IS STILL UNCLEAR HOW MUCH MOISTURE WILL MAKE IT BACK INTO THIS AREA. FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE WESTERN AND CENTRAL CWA THROUGH THE MID EVENING BEFORE THE RELATIVE HUMIDITY STARTS TO RISE. WINDS WILL BE QUITE STRONG BEHIND A COLD FRONT ON MONDAY BEHIND A COLD FRONT...BUT RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE OUT OF CRITICAL RANGES. RAIN CHANCES WILL THEN INCREASE MONDAY NIGHT INTO TUESDAY. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && JJ/JC
Hazardous weather outlook, Apr 2, 4:30 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 430 AM CDT MON APR 2 2012 OKZ001>003-TXZ001>020-022100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 430 AM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE DUE TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ALONG WITH RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FOR THIS AREA FROM LATE THIS MORNING THROUGH THIS EVENING. ACROSS THE NORTH CENTRAL AND EASTERN TEXAS PANHANDLE...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE DUE TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES IN THE 10 TO 15 PERCENT RANGE. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO THE BREEZY CONDITIONS. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES THIS EVENING. A FEW THAT FORM MAY BE STRONG...WITH HAIL AND GUSTY WINDS BEING THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TUESDAY AFTERNOON AND EVENING. HAIL AND GUSTY WINDS WILL BE THE MAIN HAZARD WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. CLK
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:22 AM CDT | Wind Advisory | AMA | Dallam, Hartley, Sherman | 19 hr |
| Apr 2, 6:41 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 64 min |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.